Alert archive / Oregon / Wind Advisories in 2010

Wind Advisory 36, NWS Medford, OR

December 9, 2010Lake County, Oregon

NWS Medford, OR issued this wind advisory at Dec 9, 2010, 3:30 AM PST for Lake County, Oregon. It took effect at Dec 9, 2010, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2010, 3:30 AM PST (11:30 UTC)
In effect from
Dec 9, 2010, 4:00 PM PST
Expired
Dec 10, 2010, 4:00 AM PST
In force
12 hr
Issued by
NWS Medford, OR

County Lake County, OR

The radar

The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2010-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2010-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WWUS76 KMFR 091130
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
330 AM PST THU DEC 9 2010

...BECOMING VERY WINDY ACROSS THE LAKE COUNTY MOUNTAINS...

.WINDS WILL INCREASE LATE THIS AFTERNOON THROUGH FRIDAY 
AFTERNOON TO ADVISORY LEVELS.

ORZ031-100000-
/O.NEW.KMFR.WI.Y.0036.101210T0000Z-101211T0000Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
330 AM PST THU DEC 9 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST FRIDAY. 

* TIMING: 4 PM PST LATE THIS AFTERNOON THROUGH 4 PM PST FRIDAY.

* WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH
  WITH GUSTS 45 TO 55 MPH DURING THE ADVISORY PERIOD.

* IMPACTS: HIGHWAY 31 FROM PAISLEY TO SILVER LAKE...HIGHWAY 140
  EAST OF LAKEVIEW...AND HIGHWAY 395 ARE LIKELY TO BE IMPACTED BY
  THESE WINDS. HANDLING OF VEHICLES...ESPECIALLY THOSE THAT ARE
  HIGH PROFILE...IS LIKELY TO BECOME DIFFICULT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LUTZ
3 follow-up statements
001 
WWUS76 KMFR 092130
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
130 PM PST THU DEC 9 2010


ORZ031-100530-
/O.EXT.KMFR.WI.Y.0036.101210T0000Z-101210T1200Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
130 PM PST THU DEC 9 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL 4 AM
PST FRIDAY...

THE WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL 4
AM PST FRIDAY.

* TIMING: INCREASING WINDS LATE THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 45 MPH OVERNIGHT.

* IMPACTS: THE MOST LIKELY AREA TO BE IMPACTED IS ALONG HIGHWAY
  31 FROM PAISLEY TO SUMMER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
696 
WWUS76 KMFR 100525
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
925 PM PST THU DEC 9 2010

ORZ031-101200-
/O.CON.KMFR.WI.Y.0036.000000T0000Z-101210T1200Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
925 PM PST THU DEC 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* TIMING: WINDS WILL CONTINUE UNTIL EARLY THURSDAY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  DIMINISH EARLY THURSDAY.

* IMPACTS: THE BIGGEST IMPACT WILL BE ALONG HIGHWAY 31 FROM
  PAISLEY TO SUMMER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
579 
WWUS76 KMFR 101138
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
338 AM PST FRI DEC 10 2010


ORZ031-101245-
/O.EXP.KMFR.WI.Y.0036.000000T0000Z-101210T1200Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
338 AM PST FRI DEC 10 2010

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

BREEZY CONDITIONS WILL REMAIN THROUGH THE MORNING BUT GUSTS HAVE
DROPPED BELOW 40 MPH OVER MOST OF THE AREA...BELOW ADVISORY CRITERIA. WINDS
WILL DIMINISH FURTHER LATE THIS AFTERNOON.

$$

SK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 8, 8:00 PM PST, 7 hours 30 minutes earlier.

Area forecast discussion, Dec 8, 8:00 PM PST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PST WED DEC 8 2010

.DISCUSSION...09/00Z NAM IN. 09/00Z GFS IN THROUGH 36HR.

THE REMNANTS OF THE TUESDAY NIGHT COLD FRONT NOW STRETCHES ACROSS
NORTHERN CALIFORNIA INTO NORTHERN NEVADA AND EXTREME SOUTHEAST
OREGON. A FLAT UPPER RIDGE WILL BUILD IN FROM THE SOUTH WITH 500MB
HEIGHT RISING STEADILY INTO THURSDAY...SO THIS FRONTAL ZONE WILL
MOVE BACK NORTH AS A WARM FRONT TONIGHT INTO THURSDAY. ANY
MOVEMENT WILL BE SLOW AS THE BAND IS PARALLEL TO THE UPPER LEVEL
FLOW.

A SHORT WAVE WILL MOVE OVER THE TOP OF THE RIDGE AND MOVE ONSHORE
OVER NORTHERN OREGON AND WASHINGTON THURSDAY NIGHT. THIS WILL
CAUSE WAVE FORMATION ALONG THE FRONT. THE WARM FRONT PORTION OF
THE WAVE WILL REMAIN NORTH OF THE AREA BUT THE COLD FRONT WILL
PUSH ONSHORE THURSDAY NIGHT. IT WILL STALL OVER THE MEDFORD CWA.

A STRONGER RIDGE WILL BUILD OFFSHORE IN THE WAKE OF THE SHORT WAVE
AND 500MB HEIGHTS WILL ONCE AGAIN REBOUND...WITH HEIGHTS RISING
FRIDAY THROUGH SATURDAY. A STRONGER AND VERY WET WARM FRONT WILL
PUSH NORTH THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY. THE
HEAVIEST RAIN WILL OCCUR ALONG THE COAST. AT THIS TIME...THE
BIGGEST THREAT WILL BE FLOODING IN THE COQUILLE. THE CURRENT
FORECAST HAS LEVELS APPROACHING...BUT NOT REACHING...ACTION STAGE.
THIS SITUATION WILL CONTINUE TO BE MONITORED. SNOW WILL NOT BE A
FACTOR AS SNOW LEVELS WILL RISE ABOVE ALMOST ALL THE TERRAIN. THE
LARGER PROBLEM WILL BE MELTING SNOW DRAINING INTO CREEKS.

LONG TERM DISCUSSION FROM THE WEDNESDAY AFTERNOON AFD...THE MODELS
ARE IN AGREEMENT IN LIFTING THE WARM FRONT NORTH OF THE CWA
SUNDAY. THIS WILL RESULT IN DRY AND MILD CONDITIONS. HOWEVER THE
ATMOSPHERE WILL BE STABLE AND THIS COULD RESULT IN PATCHY TO AREAS
OF FOG IN THE WEST SIDE VALLEYS. IF THIS PANS OUT...THEN
TEMPERATURES WILL END UP COOLER COMPARED TO THE HIGHER ELEVATIONS
THAT IS ABOVE THE LOW CLOUD/FOG LINE. AFTER SUNDAY...THE ECMWF AND
GFS CONTINUE TO DIFFER WITH RESPECT TO THE PROGRESSION OF THE
FRONT MONDAY. THE ECMWF REMAINS SLOWER WHILE THE GFS IS FASTER.
THE GEM LIES IN THE MIDDLE. SO FOR NOW...WE'LL CONTINUE TO LEAN
TOWARDS THE SLOWER ECMWF SOLUTION AND KEEP A SLIGHT CHANGE TO
CHANCE ALONG THE COAST. AFTER MONDAY...THE MODELS SHOW A LARGE
UPPER LOW SETTING UP OVER THE GULF OF ALASKA WITH A SERIES OF
SHORTWAVES MOVING INTO THE CWA. THE MAIN QUESTION WILL BE THE
TIMING OF EACH ONE.

&&

.AVIATION...MVFR CIGS/VSBYS ALONG THE COAST WITH AREAS OF IFR CIGS
WILL PREVAIL INTO THURSDAY MORNING...IMPROVING IN THE AFTERNOON TO
VFR WITH AREAS OF MVFR CIGS.  LOWER CIGS WILL RETURN THURSDAY NIGHT.
INLAND...VFR CONDITIONS WITH AREAS OF MVFR CIGS WILL PREVAIL THROUGH
THURSDAY...EXCEPT FOR PATCHY LATE NIGHT THROUGH MID-MORNING IFR
CIGS/VSBYS IN FOG IN THE WEST SIDE VALLEYS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM
        PST THURSDAY FOR PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 9 AM PST THURSDAY FOR
        PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PST THURSDAY FOR
        PZZ350-370.

15/15/15
Hazardous weather outlook, Dec 8, 10:14 AM PST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1014 AM PST WED DEC 8 2010

CAZ081-085-ORZ021-022-026-029>031-081915-
CENTRAL SISKIYOU COUNTY-MODOC COUNTY-SOUTH CENTRAL OREGON COAST-
CURRY COUNTY COAST-JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1014 AM PST WED DEC 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:12 AM PSTSmall Craft Advisory for WindsMFR108 min
Dec 9, 3:12 AM PSTSmall Craft Advisory for WindsMFR17 hr
Dec 9, 10:03 AM PSTSmall Craft Advisory for Hazardous SeasMFR23 hr

Nearby

Wind Advisories in Oregon, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.